MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR ELITE; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 8888231216
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Death (1802)
Date of Event 12/25/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during use, on crrt (continuous renal replacement therapy) treatment, patient had a respiratory arrest in which resuscitation (cpr) was required.It was stated that eventually the patient responded to treatment, leading the clinical team to believe that the tamponade was not present at that time.Patient then had another respiratory arrest in which cpr was required along with reintubation and doctor performed a median sternotomy at which time he saw the catheter penetrating the atrium.The doctor pushed the catheter back in and used the perforated opening for his extracorporeal membrane oxygenation (ecmo) cannulation.It was reported that ongoing bleeding occurred and the catheter was still opposing the atrial wall; therefore, the catheter was pulled back and re-secured.It was reported that the device remained in place, but as per the doctor, the patient never recovered from the arrests neurologically.As a result of multiple cardiac arrests (cardiac tamponade) which occurred, the patient met criteria for brain death.It was also reported that the x-ray of catheter placement initially showed positioning in the bottom of the right atrium.It was unclear as to whether the cpr done during the multiple resuscitation efforts may have caused the catheter to penetrate the heart.It was also stated that the catheter was not repaired, there was no leak, tego was not utilized, there was no luer adapter issue.Patient was later declared brain dead and has expired.

Brand Name
MAHURKAR ELITE
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key8272321
Report Number3009211636-2019-00013
Device Sequence Number16664310
Product Code NIE
UDI-Device Identifier10884521126947
UDI-Public10884521126947
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K120674
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888231216
Device Catalogue Number8888231216
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2018
Initial Report FDA Received Date01/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age8 YR
Patient Weight27